Alert archive / Texas / Gale Warnings in 2013

Gale Warning 5, NWS Brownsville, TX

March 24, 2013

NWS Brownsville, TX issued this gale warning at Mar 24, 2013, 2:57 AM CDT. It took effect at Mar 24, 2013, 7:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 2:57 AM CDT (07:57 UTC)
In effect from
Mar 24, 2013, 7:00 AM CDT
Expired
Mar 24, 2013, 3:53 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WHUS74 KBRO 240757
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
257 AM CDT SUN MAR 24 2013

...WIDESPREAD DENSE FOG CONTINUES THROUGH DAWN ALONG THE COAST...

...STRONG NORTHWEST WINDS ACROSS THE MARINE AREAS TODAY...

.DENSE FOG CONTINUES TO ENVELOP THE GULF WATERS THIS MORNING.
VISIBILITIES REMAIN NEAR 1/4 MILE...WHICH WILL CONTINUE THROUGH
AROUND DAWN. A SIGNIFICANT CHANGE ARRIVES WITH THE COLD FRONT JUST
AFTER SUNRISE. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO
25 TO 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS POSSIBLE.
WINDS WILL RELAX THIS AFTERNOON BUT BREEZY CONDITIONS WILL
CONTINUE THROUGH SUNSET.



GMZ150-155-170-175-241700-
/O.CON.KBRO.MF.Y.0006.000000T0000Z-130324T1200Z/
/O.NEW.KBRO.GL.W.0005.130324T1200Z-130324T2100Z/
/O.EXT.KBRO.SC.Y.0027.130324T2100Z-130325T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
257 AM CDT SUN MAR 24 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM
4 PM THIS AFTERNOON TO 7 AM CDT MONDAY. A DENSE FOG ADVISORY
REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* WINDS: NORTH TO NORTHEAST WINDS OF 25 TO 30 KNOTS WITH FREQUENT
  GUSTS OF 35 TO 40 KNOTS ARE EXPECTED. WINDS WILL REMAIN ABOVE 20
  KNOTS THROUGH MONDAY MORNING.

* WAVES: SEAS OF 6 TO 10 FEET ARE LIKELY.

* VISIBILITY: THE DENSE FOG WILL REDUCE THE VISIBILITY FOR
  MARINERS TO 1 NAUTICAL MILE OR LESS...WITH VISIBILITIES OF ONE
  QUARTER NAUTICAL MILE EXPECTED THROUGH SUNRISE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ130-132-135-241700-
/O.CON.KBRO.MF.Y.0006.000000T0000Z-130324T1200Z/
/O.CON.KBRO.SI.Y.0025.130324T1200Z-130325T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
257 AM CDT SUN MAR 24 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 7 AM
THIS MORNING TO 7 PM CDT THIS EVENING...

* WINDS: NORTH WINDS OF 20 TO 25 KNOTS ARE EXPECTED.

* BAY CONDITIONS: ROUGH BAY WATERS ARE LIKELY IN RESPONSE TO THE 
  STRONG NORTHERLY WINDS. 

* VISIBILITY: THE DENSE FOG WILL REDUCE THE VISIBILITY FOR 
  MARINERS TO 1 NAUTICAL MILE OR LESS...WITH VISIBILITIES OF ONE 
  QUARTER NAUTICAL MILE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
3 follow-up statements
553 
WHUS74 KBRO 241244
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
744 AM CDT SUN MAR 24 2013

...STRONG NORTHWEST TO NORTH WINDS ACROSS THE MARINE AREAS
TODAY...

.A SIGNIFICANT CHANGE WILL OCCUR WITH THE COLD FRONT JUST AFTER
SUNRISE. WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO 25 TO 30
KNOTS WITH FREQUENT GUSTS OF 35 KNOTS POSSIBLE. WINDS WILL RELAX
THIS AFTERNOON BUT BREEZY CONDITIONS WILL CONTINUE THROUGH SUNSET.

GMZ150-155-170-175-241800-
/O.CON.KBRO.GL.W.0005.000000T0000Z-130324T2100Z/
/O.CON.KBRO.SC.Y.0027.130324T2100Z-130325T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
744 AM CDT SUN MAR 24 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 7 AM CDT MONDAY. 

* WINDS: NORTHWEST TO NORTH WINDS OF 25 TO 30 KNOTS WITH FREQUENT
  GUSTS TO 35 KNOTS. WINDS WILL REMAIN ABOVE 20 KNOTS THROUGH
  MONDAY MORNING.

* WAVES: HEIGHTS OF 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ130-132-135-241800-
/O.CON.KBRO.SI.Y.0025.000000T0000Z-130325T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
744 AM CDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* WINDS: NORTH WINDS 20 TO 25 KNOTS.

* BAY CONDITIONS: ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
850 
WHUS74 KBRO 241723
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1223 PM CDT SUN MAR 24 2013

...STRONG NORTHWEST TO NORTH WINDS ACROSS THE MARINE AREAS
TODAY...

.STRONG NORTH WINDS CONTINUE OVER THE GULF...BUT NOT SEEING
OVERWHELMING GALE FORCE GUSTS. AS A RESULT...TRIMMING BACK GALE
WARNING TO JUST THE FAR OFFSHORE AREA.

GMZ150-155-242100-
/O.CAN.KBRO.GL.W.0005.000000T0000Z-130324T2100Z/
/O.EXT.KBRO.SC.Y.0027.130324T1723Z-130325T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1223 PM CDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
7 AM CDT MONDAY.

* WINDS: GUSTY NORTH WINDS OF 25 TO 33 KNOTS. WINDS WILL REMAIN
  ABOVE 20 KNOTS THROUGH MONDAY MORNING.

* WAVES: HEIGHTS OF 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ170-175-242100-
/O.CON.KBRO.GL.W.0005.000000T0000Z-130324T2100Z/
/O.CON.KBRO.SC.Y.0027.130324T2100Z-130325T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1223 PM CDT SUN MAR 24 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 7 AM CDT MONDAY. 

* WINDS: GUSTY NORTH WINDS OF 25 TO 35 KNOTS THROUGH THIS
  AFTERNOON. WINDS WILL REMAIN ABOVE 20 KNOTS THROUGH MONDAY
  MORNING.

* WAVES: HEIGHTS OF 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ130-132-135-242100-
/O.CON.KBRO.SI.Y.0025.000000T0000Z-130325T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1223 PM CDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING. 

* WINDS: NORTH WINDS 20 TO 30 KNOTS.

* BAY CONDITIONS: ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV
442 
WHUS74 KBRO 242053 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 PM CDT SUN MAR 24 2013

...ADVERSE MARINE CONDITIONS EXPECTED TO CONTINUE...

.THE EARLY SUNDAY MORNING PASSAGE OF A COLD FRONT IS PRODUCING
STRONG WINDS AND ROUGH SEAS ALONG THE LOWER TEXAS COAST AT THIS
TIME. THESE CONDITIONS WILL PREVAIL THROUGH AT LEAST MONDAY NIGHT
...AND POSSIBLY THROUGH THURSDAY.

GMZ170-175-250500-
/O.CAN.KBRO.GL.W.0005.000000T0000Z-130324T2100Z/
/O.EXT.KBRO.SC.Y.0027.130324T2053Z-130326T0000Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
353 PM CDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
GALE WARNING...WHICH WAS PREVIOUSLY IN EFFECT FOR THE GULF OF
MEXICO WATERS EAST OF PADRE ISLAND FROM 20 TO 60 NAUTICAL MILES
OFFSHORE UNTIL 4 PM CDT THIS AFTERNOON. A SMALL CRAFT ADVISORY IS
NOW IN EFFECT UNTIL 7 PM CDT MONDAY FOR THIS SAME AREA.

* WINDS: NORTHEAST WINDS OF 20 TO 25 KNOTS ARE EXPECTED.

* WAVES: SEAS OF 9 TO 11 FEET WILL SLOWLY SUBSIDE TO 6 TO 8 FEET
  DURING THE PERIOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ150-155-250500-
/O.EXT.KBRO.SC.Y.0027.000000T0000Z-130326T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
353 PM CDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT MONDAY
FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 20
NAUTICAL MILES OFFSHORE. 

* WINDS: NORTHEAST WINDS AROUND 20 KNOTS ARE EXPECTED.

* WAVES: SEAS OF 8 TO 10 FEET WILL SLOWLY SUBSIDE TO 5 TO 7 FEET
  DURING THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-250000-
/O.CON.KBRO.SI.Y.0025.000000T0000Z-130325T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
353 PM CDT SUN MAR 24 2013

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT
THIS EVENING FOR THE LAGUNA MADRE.

* WINDS: NORTHEAST WINDS AROUND 20 KNOTS ARE EXPECTED.

* BAY CONDITIONS: ROUGH BAY WATERS ARE LIKELY IN RESPONSE TO THE
  STRONG NORTHEASTERLY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Mar 24, 12:32 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 24, 12:32 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1232 AM CDT SUN MAR 24 2013

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...DENSE GULF MOISTURE POOLING AHEAD OF THE APPROACHING
COLD FRONT. FRONT RACING SOUTHWARD THROUGH THE TEXAS HILL COUNTRY
AT 35KTS...AND SHOULD BE ARRIVING RIGHT AROUND DAWN TO THE LOWER
VALLEY AIRPORT SITES. FOCUSING OF THE GULF MOISTURE AHEAD OF THE
FRONT AND INLAND PROGRESSION OF SEA FOG ALONG THE IMMEDIATE COAST
WILL DROP VISIBILITIES...ESPECIALLY FOR KBRO AND KHRL. HAVE
FOCUSED FG OBS RIGHT AROUND SUNRISE...BEFORE ABRUPT WIND SHIFT
ARRIVES. WINDS BEHIND THE FRONT WILL IMMEDIATELY REACH
25G35KTS...AS HAS BEEN NOTED AT SITES UPSTREAM THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 718 PM CDT SAT MAR 23 2013/

DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW. ALSO...
ISSUED A DENSE FOG ADVISORY FOR THE COASTAL PORTIONS OF CAMERON
AND WILLACY COUNTY...AS WIDESPREAD DENSE FOG OFFSHORE IS EXPECTED
TO MOVE INLAND DURING THE NEXT COUPLE OF HOURS AND PERSIST THROUGH
THE OVERNIGHT HOURS. NO OTHER SHORT TERM FORECAST ADJUSTMENTS MADE.

MARINE...SATELLITE IMAGERY SHOWS WIDESPREAD DENSE FOG MOVING FROM
NORTH TO SOUTH OVER THE LOWER TEXAS COASTAL WATERS. AND...LOCAL
COAST GUARD STATION RECENTLY REPORTED VIA TELEPHONE THAT A PATROL
BOAT WAS FORCED TO RETURN TO SHORE WHEN IT ENCOUNTERED A THICK FOG
BANK EAST OF SOUTH PADRE ISLAND. THEREFORE...HAVE POSTED A DENSE
FOG ADVISORY FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST
OF PADRE ISLAND FROM NOW THROUGH THE OVERNIGHT HOURS. PASSAGE OF A
COLD FRONT AROUND SUNRISE SUNDAY MORNING SHOULD DISSIPATE THE FOG
AT THAT TIME. NO OTHER SHORT TERM MARINE FORECAST CHANGES MADE.

PREV DISCUSSION... /ISSUED 623 PM CDT SAT MAR 23 2013/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...ADJUSTED THE INITIAL PERIOD OF THE EXISTING TAFS BASED
ON CURRENT CEILING AND WIND TRENDS. ALSO...WATCHING A LARGE BANK
OF DENSE FOG SPREADING FROM NORTH TO SOUTH OVER THE ADJACENT COASTAL
WATERS...SO ADJUSTED THE TIMING OF THE PREVIOUSLY-FORECAST CEILING
HEIGHTS AND FOG DEVELOPMENT. OVERALL...LIFR IS ANTICIPATED TONIGHT
DUE TO THE FORMATION OF LOW CLOUDS AND FOG. TOMORROW...THE PASSAGE
OF A COLD FRONT...FEATURING DRIER AIR AND VEERING STRONG WINDS...
WILL RETURN VFR CONDITIONS TO ALL OF THE RIO GRANDE VALLEY AND DEEP
SOUTH TEXAS.

PREV DISCUSSION... /ISSUED 150 PM CDT SAT MAR 23 2013/

SHORT TERM /NOW THROUGH SUNDAY NIGHT/...
NEAR TERM IMPACT...CRITICAL FIRE WEATHER.

SKIES ARE CLEARING QUICKLY FROM WEST TO EAST THIS AFTERNOON AND
TEMPERATURES ARE RESPONDING BY QUICKLY JUMPING WELL INTO THE 80S AND
APPROACHING LOWER 90S IN ZAPATA COUNTY. DEW POINT OBS FROM WESTERN
COUNTIES SHOW DRY NEAR SURFACE AIR MIXING DOWN. KBRO VWP ALSO SHOWS
FAIRLY BRISK NORTHWESTERLY WINDS JUST OFF THE SURFACE THAT ARE
STARTING TO WORK THEIR WAY DOWN AS WELL. GOING FORECAST HIGHS AND
ANTICIPATED CRITICAL FIRE WEATHER CONDITIONS LOOK TO BE ON TRACK AND
MADE NO CHANGES TO THE HEADLINES.

TONIGHT...
IMPACTS...COASTAL/MARINE FOG...DETERIORATING MARINE CONDITIONS.

NORTHWEST WINDS SHOULD RELAX EARLY IN THE EVENING GIVING WAY TO EAST
SOUTHEASTERLY ONSHORE FLOW. EXPECT LOW CLOUDS TO BEGIN TO BUILD BACK
OVER THE AREA BY 9 TO 10 PM TONIGHT. EXPECT FOG REDEVELOPMENT EARLY
THIS EVENING INTO THE OVERNIGHT ON THE COASTAL WATERS AND AT THE
BEACHES. AT LEAST SOME OF THIS FOG WILL LIKELY WORK INLAND AS
SURFACE WINDS SLACKEN AHEAD OF THE APPROACHING FRONTAL BOUNDARY.
DENSE FOG WILL BE POSSIBLE FOR A FEW HOURS...ESPECIALLY ON THE
ISLAND AND OVER THE GULF WATERS. SFC FRONTAL BOUNDARY SHOULD BE
ENTERING OUR NORTHERN COUNTIES BY THE 4 TO 7 AM TIME FRAME AND
QUICKLY PROGRESS SOUTHWARD WITH STRONG GUSTY WINDS AND DRIER AND
SLIGHTLY COOLER AIR BEHIND IT. EXPECTING FAIRLY MILD OVERNIGHT LOWS
AND DID BUMP THOSE UP A BIT ABOVE MET/MAV CONSENSUS WITH RETURNING
MOISTURE/CLOUD COVER AND AT LEAST SOME WIND.

SUNDAY...
IMPACTS...CRITICAL FIRE WEATHER...POOR MARINE CONDITIONS.

NAM/GFS/ECMWF/SREF IN GOOD AGREEMENT WITH THE GENERAL FRONTAL TIMING
AND STRUCTURE. EXPECTING PERSISTENT NORTH WINDS BEHIND THE FRONT
THAT WILL USHER IN ANOTHER ROUND OF DRIER AND COOLER AIR. WITH GUSTY
AND PERSISTENT NORTH WINDS AFTERNOON RH VALUES FALL TO CRITICAL
LEVELS AND HAVE REPLACED THE FIRE WEATHER WATCH WITH A RED FLAG
WARNING FOR THE ENTIRE CWA FOR SUNDAY. AT THIS POINT NAM/GFS CROSS
SECTIONS AND SFC AND 850MB WIND FIELDS...IN ADDITION TO MET/MAV
GUIDANCE CONTINUE TO SUGGEST NORTH WINDS WILL FALL CLOSE TO...BUT
PROBABLY JUST SHORT OF ADVISORY CRITERIA BEHIND THE FRONT WITH GUSTS
IN THE 30 TO 35 MPH RANGE IN THIS FORECAST. WITH COLD GULF
WATERS...FAIRLY MEAGER COLD ADVECTION AND SURGING HIGH PRESSURE A
LITTLE TOO FAR BEHIND AND OUT OF POSITION TO PROVIDE A REINFORCING
SHOT...THIS FURTHER BOLSTERS CONFIDENCE IN STAYING BELOW GALE
WARNING CRITERIA FOR THIS EVENT.

SUNDAY NIGHT...
POTENTIAL IMPACTS...MINOR TIDAL OVER WASH ON SOUTH PADRE ISLAND.

THE SURFACE RIDGE BEHIND THE FRONT WILL SHIFT TO SOUTHEASTERN
TEXAS/SOUTHWEST LOUISIANA SUNDAY EVENING. THIS WILL SHIFT OUR
SURFACE FLOW MORE NORTHEASTERLY. PRESSURE GRADIENT SHOULD BE
STRONG ENOUGH TO KEEP THE BOUNDARY LAYER FROM DECOUPLING
COMPLETELY KEEPING TEMPERATURES UP A LITTLE HIGHER THAN MAV/MET
CONSENSUS...WHICH MATCHES THE GOING FORECAST. HOWEVER THE MAIN
IMPACT MAY BE MINOR TIDAL OVER WASH AS A CHURNED UP WESTERN GULF
GETS A PUSH FROM NORTHEAST WINDS. ASTRONOMICAL TIDES WILL BE A
LITTLE MORE THAN A FOOT ABOVE NORMAL AT THIS TIME WHICH WILL
INCREASE THE LIKELIHOOD OF AT LEAST SOME OVER WASH. HOWEVER THE
SCOPE/MAGNITUDE APPEARS TO LOW FOR ANY STATEMENTS OR WATCHES FROM
THIS SHIFT...WILL CONTINUE TO HIGHLIGHT IN THE HWO.

LONG TERM /MONDAY THROUGH FRIDAY NIGHT/...HIGH PRESSURE WILL
SPREAD OVER THE COUNTY WARNING AREA FROM THE NORTH...YET WITH SOME
INFLUENCE STILL FROM THE DRIER AIR FROM THE WEST ARRIVING TODAY.
MOSTLY CLOUDY SKIES WILL BE BACK ON A COOL MONDAY MORNING WITH LOW
TEMPERATURES IN THE 40S AND 50S. HIGH PRESSURE WILL DOMINATE MOST
OF THE WEEK WHILE SLIDING EAST...ALLOWING NORTHEAST WINDS TO VEER
TO EAST LATE TUESDAY AND THEN SOUTHEAST BY WEDNESDAY. TEMPERATURES
WILL RECOVER SLOWLY DURING THE WEEK...REMAINING SLIGHTLY BELOW
NORMAL...BUT RETURNING TO NEAR NORMAL LATE IN THE WEEK. A WEAK
SHORT WAVE TROUGH WILL SLICE ACROSS OKLAHOMA ON TUESDAY...WITH
REINFORCING HIGH PRESSURE PUSHING INTO TEXAS ON THE SURFACE...BUT
THE IMPACT TO SENSIBLE WEATHER WILL BE MINIMAL. AS WINDS VEER TO
SOUTHEAST ON WEDNESDAY MOISTURE WILL RETURN...WITH MODELS INCHING
RAIN CHANCES UP ALONG THE NORTHEAST MEXICAN COAST AND SLIGHTLY
INLAND FOR THE LATTER HALF OF THE WEEK...WITH GREATER AREAL
COVERAGE THURSDAY AND FRIDAY. FORECAST RAIN AMOUNT VALUES WILL
REMAIN ON THE PALTRY SIDE HOWEVER...AND WITH MID LEVEL RIDGING
UPSTREAM...NOT EXPECTING MUCH MORE THAN STREAMER SHOWER TYPE
ACTIVITY.

MARINE...
NOW THROUGH SUNDAY NIGHT...FAVORABLE MARINE CONDITIONS ARE
EXPECTED THROUGH THE REMAINDER OF THE DAY AND THE EVENING HOURS
TONIGHT. HOWEVER A STRONG COLD FRONT WILL SWEEP ACROSS THE LOWER
TEXAS COAST IN THE EARLY MORNING HOURS SUNDAY PRODUCING STRONG
NORTH WINDS AND BUILDING ROUGH SEAS. SMALL CRAFT ADVISORIES WILL
ALMOST CERTAINLY BE NEEDED LATER THIS AFTERNOON FOR LATE TONIGHT
THROUGH SUNDAY NIGHT FOR ALL LOWER TEXAS COASTAL WATERS.
OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE...ESPECIALLY IN
THE OFFSHORE WATERS.

MONDAY THROUGH WEDNESDAY NIGHT...ONGOING SMALL CRAFT ADVISORY
CONDITIONS MAY PERSIST FROM THE SHORT TERM THROUGH MONDAY BUT...
EXCEPT FOR A SLIGHT REINFORCING SHOT OF HIGH PRESSURE ON TUESDAY...
SOMEWHAT IMPROVED CONDITIONS WILL PREVAIL FOR THE REST OF THE MARINE
FORECAST. EXERCISE CAUTION CONDITIONS MAY BE POSSIBLE AT TIMES AFTER
MONDAY. HIGH PRESSURE WILL SPREAD OVER THE NORTHWEST GULF ON MONDAY
AND...EXCEPT FOR A SLIGHT REINFORCING SHOT EARLY TUESDAY...WINDS AND
SEAS WILL TEND TO VEER AND IMPROVE SLIGHTLY DURING THE WEEK.

FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP THROUGH THE AFTERNOON...ESPECIALLY WITHIN ABOUT 50 MILES OF
THE RIO GRANDE RIVER AND WEST OF HIGHWAY 77 AS GUSTY NORTH WINDS
INTERACT WITH RAPIDLY FALLING HUMIDITY. A RED FLAG WARNING REMAINS
IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS AND MOST OF THE RIO
GRANDE VALLEY UNTIL 7PM SATURDAY. A RED FLAG WARNING HAS ALSO BEEN
ISSUED FOR SUNDAY FOR ALL OF THE RIO GRANDE VALLEY AND DEEP SOUTH
TEXAS FROM SUNDAY MORNING THROUGH LATE SUNDAY AFTERNOON DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY BEHIND A COLD FRONT EXPECTED
TO MOVE THROUGH EARLY SUNDAY MORNING.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CDT THIS
     EVENING FOR TXZ248>257.

     DENSE FOG ADVISORY UNTIL 7 AM CDT THIS MORNING FOR TXZ256-257.

GM...DENSE FOG ADVISORY UNTIL 7 AM CDT THIS MORNING FOR GMZ130-132-
     135-150-155-170-175.

     SMALL CRAFT ADVISORY FOR WINDS FROM 7 AM THIS MORNING TO 7 PM
     CDT THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM CDT MONDAY
     FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/51
Hazardous weather outlook, Mar 23, 7:10 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
710 PM CDT SAT MAR 23 2013

TXZ248>250-252>255-241100-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
710 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

PATCHY DENSE FOG IS POSSIBLE TONIGHT...MAINLY IN CAMERON AND WILLACY
COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A RED FLAG WARNING HAS BEEN ISSUED FOR SUNDAY MORNING THROUGH
SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-241100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
710 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

A DENSE FOG ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF
MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES
OFFSHORE THROUGH THE OVERNIGHT HOURS UNTIL 7 AM CDT SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE
FROM 7 AM CDT TO 7 PM CDT SUNDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE FROM 7 AM
CDT SUNDAY TO 7 AM CDT MONDAY.

ADDITIONAL SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS
COAST MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ251-256-257-241100-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
710 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

A DENSE FOG ADVISORY IS IN EFFECT FOR THE COASTAL PORTIONS OF
CAMERON AND WILLACY COUNTY THROUGH THE OVERNIGHT HOURS UNTIL 7 AM
CDT SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A RED FLAG WARNING HAS BEEN ISSUED FOR SUNDAY MORNING THROUGH
SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:04 PM CDTMarine Dense Fog AdvisoryBRO12 hr
Mar 24, 2:54 AM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more7 hr
Mar 24, 10:02 AM CDTWind AdvisoryBRO2 hr

Nearby

Gale Warnings in Texas, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.